Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS Memphis, TN

February 13, 2000Quitman County, Tunica County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Feb 13, 2000, 1:56 PM CST for Quitman County, Tunica County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2000, 1:56 PM CST (19:56 UTC)
Expired
Feb 13, 2000, 2:30 PM CST
In force
34 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Quitman County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 1:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 656 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
656 m²/s²
0-3 km storm-relative helicity
708 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMEM 131957
SVRMEM
MSC119-143-132030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI
  SOUTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI

* UNTIL 230 PM CST

* AT 155 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL 14 MILES SOUTH OF TUNICA OR 5 MILES NORTHWEST OF
  SLEDGE... MOVING NORTHEAST AT 50 MPH.

  .

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 9:45 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 13, 9:45 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
945 AM CST SUN FEB 13 2000

SURFACE ANALYSIS INDICATES A LOW CENTERED OVER SW MO. THE ASSOCIATED
WARM FRONT EXTENDED THROUGH THE MIDDLE OF AR AND THE TN/MS BORDER.
THE ASSOCIATED COLD FRONT WAS OVER CENTRAL OK WITH A PREFRONTAL
TROUGH OVER ERN OK AND ERN TX. WAA HAS TRIGGERED SOME THUNDERSTORMS
OVER THE FCST AREA...BUT THESE STORMS SHOULD MOVE TO THE EAST WITHIN
THE NEXT 2 HOURS.

THE WARM FRONT SHOULD MOVE NORTH OF THE CWA BY 18Z AND SURFACE
TEMPS AND DEWPOINTS WILL CONTINUE TO RISE TO FCST VALUES BY EARLY
AFTERNOON. EXPECT MORE CONVECTIVE DEVELOPMENT ALONG THE PREFRONTAL
TROUGH LATER TODAY AS IT MOVES THROUGH THE FCST AREA THIS AFTERNOON.

THE FORECAST IS CURRENLY ON TRACK...SO NO UPDATES NEEDED AT THIS
TIME.

.MEM...NONE.

12

In the hours before

Special weather statement, Feb 13, 11:45 AM CST, 2 hours 11 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>054-088>092-132100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1145 AM CST SUN FEB 13 2000

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL.

A COLD FRONT OVER EASTERN OKLAHOMA WILL MOVE ACROSS ARKANSAS THIS
AFTERNOON AND THE MID-SOUTH DURING THE EVENING. WARM...MOIST AND
UNSTABLE AIR WILL CONTINUE TO PUSH INTO THE REGION AHEAD OF THE COLD
FRONT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER CENTRAL ARKANSAS
THIS AFTERNOON...THEN MOVE ACROSS THE MID-SOUTH FROM LATE AFTERNOON
INTO THE EVENING.

THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING
STRAIGHT-LINE WINDS AND ISOLATED TORNADOES. A FEW STORMS MAY ALSO
CONTAIN LARGE HAIL.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. MONITOR
NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION
OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:15 PM CSTSevere Thunderstorm WarningMEGTunica35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.